MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 4; HIP STEM
Catalog Number 01.18.144
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 august 2023.Lot 141479: (b)(4) items manufactured and released on 02-june-2014.Expiration date: 2019-04-30.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision 6 years 6 months after the primary tha, due to a loose stem.Radiographic image provided show the presence of radiolucent lines in gruen zone 7 and signs of stress shielding.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation by r&d project manager: looking at the image attached to the complaint it is visible the stem body covered by patient blood.It seem that the ha coating is not present on the stem body, but this is not completely clear from the image.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
 
Event or Problem Description
At about 6 years 6 months after the primary, the patient came in reporting pain due to a loose stem and the cause of the loose stem is unknown.The surgeon revised the stem and head with a new stem and head and the surgery was completed successfully.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 4
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17798754
Report Number3005180920-2023-00709
Device Sequence Number7028761
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number01.18.144
Device Lot Number141479
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale